pvcs and magnesium

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1225
   Posted 10/22/2013 6:02 PM (GMT -6)   
does anyone know how much magnesium is safe to take for pvcs? i take 300 daily but it isn't helping much. maybe it's not enough.

drs won't say because it's not prescription meds. ugh

Miss spice bomb
Regular Member


Date Joined Jul 2013
Total Posts : 275
   Posted 10/23/2013 2:24 AM (GMT -6)   
Hi there :-)

I don't take magnesium now but when I did I took 500mg!!
I think you would be OK with that!!
I'm trying Taurine at the moment for these horrible PVC' s!!
I wish there was a magic cure!! :-)

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1225
   Posted 10/23/2013 6:49 AM (GMT -6)   
ok thanks. i had only been taking 250 plus 50 in my multi but last night i took another one.

Miss spice bomb
Regular Member


Date Joined Jul 2013
Total Posts : 275
   Posted 10/23/2013 8:21 AM (GMT -6)   
I started with 250 as when I took 500 for the first time it gave me stomach ache!!
So I took 250 for about 3 days then I increased it to the 500,and I was fine!!
:-)

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1225
   Posted 10/23/2013 8:31 AM (GMT -6)   
did it help you though? 
 
I just started taking progesterone for something and I think it's making them worse although no dr will tell me that.  ugh

Miss spice bomb
Regular Member


Date Joined Jul 2013
Total Posts : 275
   Posted 10/23/2013 10:10 AM (GMT -6)   
No they didn't help for me but every one is different!!
I've heard a lot of people get relief from taking magnesium!!
So it could help!!
Its weird you say that your taking progesterone because in the second phase of my cycle I get tons more pvc's and that's when progesterone rises!! So it could be the progesterone that's causing them more!!
Did you have them before the progesterone?
I'm a firm believer that pvc's are caused by hormones as I had tons when I was pregnant with my third child and haven't let up since..lol.:-)

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/23/2013 10:17 AM (GMT -6)   
Hazel,
 
Good Morning and remember I am not a Dr. but I did find you some info.

How much magnesium should you take? (Includes a table by age for dosages recommended)

http://www.webmd.com/vitamins-and-supplements/lifestyle-guide-11/supplement-guide-magnesium

Always check with your Dr. when adding supplements as each person is unique and comes with their own set of health issues as well as prescription medications they may be taking.

Kindly,

Kitt


~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.



"She Stood in the Storm & When the Wind Did Not Blow Her Away, She Adjusted Her Sails."

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1225
   Posted 10/23/2013 10:28 AM (GMT -6)   
thanks guys. yes miss spice - I know - that's what I think too. but my ob/gyn doesn't seem to think it should cause any side affects. ugh makes sense to me though. if you research it though says a lot of women are calmed by it. it is the hormone that is increased during pregnancy too. but I had them all the time during pregnancy too. yikes. I think the women that benefit from it are estrogen dominant and don't produce the progesterone anymore though. but i'm no doctor.

my doctor HATES when I tell her what I've found online by my research. she loves to prove me wrong even though most websites say the same thing. i'm going to a new ob/gyn needless to say very soon. she has started calling me after hours but her attitude is very condescending which I don't deal with well because i'm a pretty smart woman and want to be talked to with respect also.

if they get worse, i'm going to stop the hormone. I have also read that it can help pms - I feel worse. ugh

Miss spice bomb
Regular Member


Date Joined Jul 2013
Total Posts : 275
   Posted 10/23/2013 11:35 AM (GMT -6)   
Gosh don't get me started on doctors!!
I know they do great stuff,but they hate it when you have knowledge about things!!
I believe that everyone knows their own body and doctors should listen when you tell them things!!
I'm gonna bring the hormone thing up with my cardiologist and see what response I get!!
For the last 5 months I've kept a PVC diary and exactly before and on my 3rd day of my period I will get pvc 's every other beat for hours!!
Now that's no coincidence to me but cold hard facts!! :-)
Let me know how you get on with the magnesium!!

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1225
   Posted 10/23/2013 12:50 PM (GMT -6)   
thanks. I've been taking the 300 mg for awhile now so they might help some but I might forget sometimes too. kitt posted something about 320 mg is the max an adult woman should take from WebMD. so 550 is probably too much.

let me know what your doc says. :) I can't wait to switch docs! I hope I like the new one. I just found her on my ins. website. but she has good reviews. :)
my cardiologist told me to check with my gyno and my gyno told me to check with my pcp. I know my pcp very well and he would tell me i'm fine. ha

Miss spice bomb
Regular Member


Date Joined Jul 2013
Total Posts : 275
   Posted 10/23/2013 1:01 PM (GMT -6)   
My bottle of magnesium pills says on the box that it recommends 500 mg per day!!
So I think you would be OK with that!!
And yes I'll let ya know what my cardio says!!
Good luck with your new doc!! :-) :-)

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1225
   Posted 10/23/2013 2:15 PM (GMT -6)   
my cardiologist's nurse asked her and she said 400 mg. is appropriate amount.  that's weird your box says that much.  hmmmm  who knows!?  ha

Miss spice bomb
Regular Member


Date Joined Jul 2013
Total Posts : 275
   Posted 10/23/2013 2:42 PM (GMT -6)   
I know..you get some people telling you one thing then you read another!! Lol :-) it gets quite confusing!!
I did notice that when I took magnesium that my energy levels were somewhat increased!! So it does have its advantages!!

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1225
   Posted 10/23/2013 2:55 PM (GMT -6)   
hmmm interesting. sometimes I have wondered if b12 makes me get the flip flops but I have to take because I get deficient in it if I don't. they don't know why. but I take 500 mcg daily under my tongue.

bluehousemom
New Member


Date Joined Dec 2013
Total Posts : 4
   Posted 12/19/2013 2:51 PM (GMT -6)   
Since this was posted a while ago, I don't know if the people discussing this topic will see my response, but here goes anyway.

Just came back from the cardio dr. (really like his PA better than I like him!) and yes on hormones affecting them. No comments from the dr on magnesium. I have tried magnesium with no benefits though. My PVCs were worse during pregnancy too and have not stopped. It does seem that when there are more hormonal changes (20s and then again in the 40s), they see more female patients coming in complaining about PVCs. I am hoping that once I am done with the menopausal ups and downs, I will see it calm down too.

On the B vitamins...I really do think they act like caffeine in my body and produce the same amount of PVC reactions like I did drink an espresso. It took me a while to notice that, but glad to hear someone else has noticed it too.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, April 22, 2018 12:19 PM (GMT -6)
There are a total of 2,954,264 posts in 324,098 threads.
View Active Threads


Who's Online
This forum has 162152 registered members. Please welcome our newest member, Rada96.
328 Guest(s), 9 Registered Member(s) are currently online.  Details
mirowpl, kc827, Craftylady, sandyfeet, ppm guy, astroman, mpost, BillyBob@388, 8L8L8